So accustomed to high! is this ok? am i bizarre?

i usually have hyperglycemia, most of the time.

it is usually 200-350 mg/dL

my body is so accustomed to those levels that as soon as it is 140 ...i feel it is hypo

even when i sleep...i can't sleep less than 200

 

what's the problem

BTW i have type 1 diabetes for 10 years

i'm 19 years old

i had a DKA last year

 

still, i wake everyday with hyperglycemia

You asked if you're bizarre. People get used to what's in their normal routine, it's called habituation. But it's not good when you are a diabetic and have unhealthy levels.

Do you take insulin? That would be the first relevant place to start. If so, try increasing the amount. Given if you do really live in Iraq, keeping it cold would be a priority.

yes, i do take insulin... and yes it's a priority.... it too hot here...with not that much electricity keeping the fridge all the day on.

for the habituation... it sounds impossible...it needs time to get accustomed to healthy levels i've been for years with bad levels...i can't just take full control in days..... i do increase amounts but in vail....when i increase them i get hypos....its ever hypo or hyper, nothing in between.

BWT I don't take any helping medications or anything except insulin

there's nothing available in Iraq

I heard of lantos...is it really helpful??

do u use anythin beside insulin??

Insulin is the only thing that can regulate your blood sugar effectively and consistently.

Its normal until you get use to being normal. Other than increasing your insulin or daily activity there isnt really anything I know of that you can do.

thnx for the info, bud!

it's an insulin problem, no doubt

thnx Jessica.... that's the only thing i should care for....

 

hope all diabetics have normal levels

[quote user="Ahmed Al-Janabi"]

I heard of lantos...is it really helpful??

[/quote]

Do you mean Lantus? It is a type of insulin. It's a long-acting insulin that stays in your system up to 24 hours. It is very helpful in controlling blood sugar. Good luck to you.

Yes... I mean Lantus

sorry for the mis-spelling

actually it is not available in my country>>>Iraq

hope everyone gets his levels controlled

take care

I also have many ups and downs in my blood sugars, anywhere from 40 to 220 in one day at times. It makes you feel awful. But, I would slowly try to bring your sugars down by taking more insulin. So, maybe your body would get used to 180 for a few days, then 140, then 120, etc., as much as possible.

Do you think the heat when the electricity goes out is affecting your insulin? That sounds so hard!

Lantus is a brand name for insulin glargine. Maybe it is sold under a different name there? It's long acting, so you'd also still need the 2nd short-acting one.

Good luck!

It frustrating to feel low (hypoglycemic).  I feel terrible when I am low and yes, it is normal to feel low at 140 when you are used to 200-300.  Yes, you do need to get undercontrol, but in the short term, lows are more dangerous than highs and you don't want to put yourself in a situation where your judgement is impaired (by being hypoglycemic) if you can help it.  If you can, work with a doctor to reduce your levels over a few weeks, instead of overnight.  Exercise will help, however, if your blood sugar is so high (hyper) that you have keytones, you will not be able to reduce your blood sugar by exercise and may even increase it. 

Good luck.  I hope that you will continue to visit Juvenation, there are lots of ideas that may help you!

Since you are asking about Lantus...do you take a basal insulin (one that stays in your system ALL day after one injection) AND a fast-acting insulin (before eating)? Or are you only taking the fast-acting insulin?

for me too much ups and downs....the range is not certain...i have 50 400 in a single day...actually it is so affecting me feet... i have a little neuropathy and vessel problems down my leg...also eyes are so irritating that i google most of the time when diabetes is too high besides any effects of hyperglycemia i feel aweful.... most of the time depressed... 

 

sure...i think i affects so much

no it is not available even in other brands .... i asked a doctor about it

 

You too, Good Luck

actually i prefer hypoglycemia....cuz i'm sick of hyper

and yes.... i once had diabetic ketoacidosis(DKA)...and i was about to die....till at last made it at an emergency department ...so horrible days that i can't forget forever

 

Take Care!

i take 2 types

actrapid ....acting fast

mixtard .... works slower

Hi Ahmed,

Can you buy the book "Think like a Pancreas" by Gary Scheiner - it is really good at explaining how your body works with T1D and how to manage blood sugars with different types of insulin. You may need to google your insulins to find curves or graphs of how they work in your body to see how they match up to the types of insulins mentioned in the book (ones that are available in the US like Novolog or NPH). You may find out that you need to take different amounts of the short acting insulin depending on the time of day and what the slower acting insulin is doing in your body at that time.

One thing that will probably be critical if you do or don't get the book, but you want better control is testing your blood sugar often and keeping detailed written records. The records will serve as the baseline for you making any changes in your insulin, diet, exercise or schedule. I know it is a pain to do (I HATE keeping them for my son) but they are really important.

And as other have said - it is normal to feel hypo even at 140 if you are averaging around 200. One tip I have read from other parents is that they give their kids just 1-3 Skittles or other candy - this is just a few carbs so not enough to really spike the BG, but enough to take away the jitters or hypo feeling.

We are all here to help you as you try to get better control!

Hello JDVsMom,

 

Unfortunately no, I can't buy such books round here because of two things: 1- They are not available in Iraq

2- We don't have credit cards in order to buy it online (that's so funny...In Iraq, we are prehistoric lolz )

anyway... in Iraq, there are many curbs other than controlling and self-managing... the circumstances there allows no good preservation of insulin...no good health facilities and no good time scheduling for anybody here to control any daily activity

Sorry for that....for keeping blood sugar normal, I'm working as hard as I could ....yet, i have many hypers due to harsh circumstances...and yes...it is too hard to track blood sugar

 

Actually, i feel good when it is 200 because I lived most of my diabetic years with levels much higher than this and now I'm paying it. for now, i take  some little carbs sweeties especially before I sleep and that works for me

 

Thank you very much... I very much appreciate it...and very much grateful for your wonderful advice

 

May all diabetic patients get optimum health!!

Take Care!